Oklahoma, 2019Tornadoes and Flash Flooding in Oklahoma, May 22 to 23, 2019
May 22 to 23, 2019 · NWS TSA · 47 events in 14 counties and zones
Severe thunderstorms developed over northeastern Oklahoma during the afternoon hours of the 22nd, ahead of a cold front that moved into the area. Very strong instability and wind shear in the air mass ahead of the cold front allowed for the development of supercell thunderstorms, which affected the area through late evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $953,000
- Crop damage
- None recorded
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed over northeastern Oklahoma during the afternoon hours of the 22nd, ahead of a cold front that moved into the area. Very strong instability and wind shear in the air mass ahead of the cold front allowed for the development of supercell thunderstorms, which affected the area through late evening. These supercells produced twenty-one documented tornadoes, including a significant tornado, large hail up to baseball size, damaging wind gusts, and locally heavy rainfall that resulted in flash flooding across northeastern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 22, 2:10 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, May 22, 2:10 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Wed May 22 2019
.DISCUSSION...
The main concerns will be focused in the first 12 to 18 hours of
the forecast. Severe weather potential, some high end possible, as
well as dangerous flash flooding are expected.
Latest surface analysis shows a consolidating frontal zone
stretching roughly parallel and just north of I-44 this
afternoon. A mesolow was located near Stillwater. South of the
front, 70 dewpoints were common. Latest CAM guidance suggests that
warm advection and convergence near the boundary will result in
convective development by 21Z over central OK. Storms will move
quickly into northeast OK thru the afternoon and into the evening.
Fifty knots of southwest 500mb flow combined with 70 dewpoints
and strong instability yield conditions very conducive for
supercell development and very large hail. Low level hodographs
this afternoon are not overly impressive, but definitely improve
by 00Z. Tornado potential would also be maximized along the
boundary downstream from the mesolow, if it can be maintained.
With time this evening, mainly after 03Z, the boundary layer
should stabilize enough to reduce the tornado potential. However,
continued moisture flux with strengthening low level jet into the
boundary near the KS border should result in continued convective
development with possible training of storms during the overnight.
This will increase the flash flood potential, as these heavy rains
will fall on soils that have already seen widespread 5 to 8 inch
rains earlier in the week. The threat should wane by 12Z Thursday,
with convection focusing to the north and eventually west of our
area as mid level heights and temps rise. Will therefore maintain
the going flash flood watch thru 12Z.
Another boundary will make a push toward our region by Friday,
with increasing storm potential persisting thru the weekend mainly
across northeast OK. By early next week, mid level heights and
temps rise again and will provide another break. The latest ECMWF
is more aggressive and farther south with the ejection of the
western trough next week, bringing a front thru by Tuesday night.
Convection would then linger over portions of the region along the
stalled front into the middle of next week.
Temps will stay above normal thru the period.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 86 71 86 / 80 20 10 20
FSM 71 89 70 90 / 20 0 0 0
MLC 73 86 72 86 / 30 0 0 0
BVO 64 84 69 85 / 80 30 20 30
FYV 69 83 65 85 / 40 10 0 0
BYV 68 84 67 87 / 40 10 0 0
MKO 71 85 69 87 / 50 10 0 10
MIO 67 84 69 86 / 80 20 0 20
F10 71 85 70 85 / 50 10 10 10
HHW 72 87 70 87 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>064-066-
067.
AR...None.
&&
LONG TERM....30Hazardous weather outlook, May 22, 11:40 AM CST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1240 PM CDT Wed May 22 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1240 PM CDT Wed May 22 2019
...Severe Weather and Flash Flooding Threat This Afternoon into Tonight...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Northeast Oklahoma into far northwest Arkansas.
ONSET...Around 3 pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Northeast Oklahoma into far northwest Arkansas.
ONSET...Around 3 pm.
AREA AT GREATEST RISK...Along and north of Interstate 44.
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Late Afternoon into Tonight.
HEAVY RAIN.
RISK...Significant.
AREA...Northeast Oklahoma.
ONSET...Late Afternoon into Tonight.
DISCUSSION...
The severe weather and flash flooding threat will increase rapidly
late this Afternoon and continue into Tonight. Thunderstorms are
expected to develop mid-Afternoon across central Oklahoma and
spread into northeast Oklahoma and far northwest Arkansas into
Tonight. The airmass across the area is becoming increasingly
unstable and with strong shear in place across the region, supercell
thunderstorms capable of producing strong tornadoes, large hail to
the size of golf balls and 70 mph winds will be possible.
The severe threat will diminish overnight with a heavy rain and flash
flood event taking shape across northeast Oklahoma. 1 to 3 inches of rain
will be common across northeast Oklahoma, especially to the north of
Interstate 44. Some locations could see upwards of 4 inches of rain
through Tonight. This will cause flash flooding of low lying areas and
aggravate the ongoing flooding across the area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY AND FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY AND TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorm chances will persist for the remainder of this week
and into the weekend, with the focus being parts of northeast
Oklahoma and at times, far northwest Arkansas. Given that this
area may not have sufficient time to dry out, flash flooding could
continue to be a concern, in addition to the expected long
duration mainstem river flooding.
While an increasing upper level ridge should keep much of the
area south of Interstate 44 dry into early next week, the weather
pattern should change somewhat by the middle of next week, leading
to more widespread precipitation chances.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 22, 3:05 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
405 PM CDT Wed May 22 2019
OKZ064>066-222200-
Okmulgee OK-Okfuskee OK-Creek OK-
405 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND CENTRAL OKFUSKEE COUNTIES UNTIL 500 PM CDT...
At 405 PM CDT, a strong thunderstorm was located 4 miles west of
Cromwell, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Okemah...
Okfuskee... Beggs...
Boley... Bearden...
Slick... Castle...
Preston... Okmulgee State Park...
Welty... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
223.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3544 9657 3541 9654 3544 9652 3546 9654
3546 9655 3589 9619 3572 9592 3529 9639
3529 9644 3546 9644 3546 9647 3543 9649
3542 9652 3539 9654 3541 9659
TIME...MOT...LOC 2105Z 217DEG 32KT 3532 9653
69Event by event
24 tornado, 13 hail, 7 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Tornado, Okfuskee
- When
- May 22, 3:34 PM CST to 3:35 PM CST
- Where
- Okfuskee County, 4.28 mi SSW of Castle to 3.6 mi SSW of Castle
- Rating
- EFU
- Path length
- 0.5 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 35.411, -96.405
A brief tornado was observed by trained storm spotters. There is no known damage from this tornado, as the area in which this tornado occurred was inaccessible by road.
Tornado, Okfuskee
- When
- May 22, 3:41 PM CST to 3:43 PM CST
- Where
- Okfuskee County, 1.16 mi SSW of Castle to 0.27 mi ESE of Castle
- Rating
- EFU
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.454, -96.385
Storm chasers observed a tornado south through southeast of Castle. No known damage occurred from this tornado.
Tornado, Okfuskee
- When
- May 22, 3:47 PM CST to 3:49 PM CST
- Where
- Okfuskee County, 1.96 mi NE of Castle to 2.09 mi SW of Lake Okemah
- Rating
- EF1
- Path length
- 0.8 mi
- Path width
- 75 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.493, -96.361
This tornado destroyed outbuildings and snapped large tree limbs. It was observed by several people. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Tornado, Okfuskee
- When
- May 22, 4:10 PM CST to 4:12 PM CST
- Where
- Okfuskee County, 0.46 mi N of Okfuskee to 0.92 mi NE of Okfuskee
- Rating
- EF1
- Path length
- 0.6 mi
- Path width
- 125 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.607, -96.229
This tornado snapped trees, damaged a barn, and blew round hay bales out of a field across a road. Several people witnessed this tornado and it produced a radar-detected debris signature. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Okfuskee
- When
- May 22, 4:22 PM CST to 4:23 PM CST
- Where
- Okfuskee County, 2.12 mi E of Okemah Arpt to 2.99 mi E of Okemah Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.435, -96.243
Strong thunderstorm wind uprooted trees.
Tornado, Okfuskee
- When
- May 22, 4:23 PM CST to 4:33 PM CST
- Where
- Okfuskee County, 3 mi NW of Clearview to 6.34 mi ESE of Morse
- Rating
- EF1
- Path length
- 6 mi
- Path width
- 650 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.431, -96.217
This tornado developed just north of I-40 and moved northeast, damaging homes, snapping trees, and destroying outbuildings. The tornado began to turn north at about the E 1065 Road, and dissipated near the E 1040 Road. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
Tornado, Okfuskee
- When
- May 22, 4:32 PM CST to 4:43 PM CST
- Where
- Okfuskee County, 5.37 mi NNW of Pharoah to 6.04 mi ESE of Okfuskee
- Rating
- EF1
- Path length
- 4.4 mi
- Path width
- 400 yd
- Continued into
- Okmulgee, Ok (TSA)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.490, -96.160
This is the first segment of a two-segment tornado. This tornado developed near the E 1050 Road and moved north-northeast toward, and ultimately across, Dripping Springs Lake near the county line. In Okfuskee County, the tornado snapped trees and damaged outbuildings. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph. Several people observed the tornado, and it produced a radar-detected debris signature. The tornado continued into Okmulgee County.
Tornado, Okmulgee
- When
- May 22, 4:43 PM CST to 4:50 PM CST
- Where
- Okmulgee County, 6.8 mi S of Nuyaka to 3.66 mi SSW of Nuyaka
- Rating
- EF1
- Path length
- 3.3 mi
- Path width
- 400 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.552, -96.140
This is the second segment of a two-segment tornado. This tornado moved into Okmulgee County over the west side of Dripping Springs Lake and moved north snapping and uprooting numerous trees from south of the E 1000 Road to north of the E 990 Road. The tornado turned north-northwest and dissipated near the E 980 Road and east of Highway 56. Based on the extensive damage to trees, maximum estimated wind in this segment of the tornado was 100 to 110 mph. This tornado was observed by several people, and produced a radar-detected debris signature.
Hail, Okmulgee
- When
- May 22, 4:48 PM CST
- Where
- Okmulgee County, 0.99 mi ESE of Okmulgee
- Measured
- 2.75 in hail
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 35.627, -95.953
Hail, Okmulgee
- When
- May 22, 4:53 PM CST
- Where
- Okmulgee County, Okmulgee
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 35.630, -95.970
Hail, Osage
- When
- May 22, 4:55 PM CST
- Where
- Osage County, 0.12 mi SSW of Skiatook
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 36.368, -96.001
Tornado, Okmulgee
- When
- May 22, 5:03 PM CST
- Where
- Okmulgee County, 2.64 mi NW of Morris
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 35.624, -95.887
A brief tornado was reported by a trained storm spotter. An NWS damage survey found that the tornado snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 70 to 80 mph.
Tornado, Tulsa
- When
- May 22, 5:07 PM CST
- Where
- Tulsa County, 3.43 mi NNE of Turley
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.292, -95.938
A brief tornado was reported by a trained storm spotter. An NWS damage survey found that the tornado snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 70 to 80 mph.
Hail, Creek
- When
- May 22, 5:10 PM CST
- Where
- Creek County, 0.57 mi ENE of Mounds
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.872, -96.060
Hail, Washington
- When
- May 22, 5:13 PM CST
- Where
- Washington County, 3 mi W of Vera
- Measured
- 2.5 in hail
- Property damage
- $25,000
- Reported by
- Storm Chaser
- Coordinates
- 36.450, -95.934
Hail, Okmulgee
- When
- May 22, 5:15 PM CST
- Where
- Okmulgee County, 0.89 mi NW of Bald Hill
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.740, -95.840
Tornado, Muskogee
- When
- May 22, 5:36 PM CST
- Where
- Muskogee County, 1.29 mi NE of Haskell
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 35.834, -95.655
A brief tornado was reported by a trained storm spotter. An NWS damage survey found that the tornado snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 70 to 80 mph.
Tornado, Craig
- When
- May 22, 5:44 PM CST to 5:53 PM CST
- Where
- Craig County, 5.57 mi ESE of Centralia to 2.28 mi NW of Pyramid Corners
- Rating
- EF1
- Path length
- 5.1 mi
- Path width
- 350 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.781, -95.252
This tornado snapped and uprooted trees. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph. Multiple people observed this tornado, and it produced a radar-detected debris signature.
Hail, Washington
- When
- May 22, 5:51 PM CST
- Where
- Washington County, 0.96 mi ESE of Bartlesville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.745, -95.984
Tornado, Craig
- When
- May 22, 5:59 PM CST to 6:01 PM CST
- Where
- Craig County, 2.28 mi NNE of Pyramid Corners to 2.15 mi SSW of Welch
- Rating
- EF1
- Path length
- 1.5 mi
- Path width
- 150 yd
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.832, -95.140
This tornado uprooted trees and snapped power poles. Based on this damage, maximum estimated wind in the tornado was 85 to 90 mph. It was observed by a trained storm spotter.
Hail, Rogers
- When
- May 22, 6:19 PM CST
- Where
- Rogers County, 0.73 mi NNE of Catoosa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.190, -95.746
Hail, Rogers
- When
- May 22, 6:23 PM CST
- Where
- Rogers County, 0.38 mi NE of Catoosa
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.184, -95.746
Tornado, Wagoner
- When
- May 22, 6:25 PM CST to 6:26 PM CST
- Where
- Wagoner County, 8.93 mi NE of Broken Arrow to 9.81 mi NE of Broken Arrow
- Rating
- EFU
- Path length
- 1 mi
- Path width
- 75 yd
- Continued into
- Rogers, Ok (TSA)
- Reported by
- Trained Spotter
- Coordinates
- 36.156, -95.689
This is the first segment of a two-segment tornado. This tornado was reported by a trained storm spotter. It developed south of Highway 412 in northern Wagoner County, and moved east-northeast into southern Rogers County. There is no known damage from the tornado.
Tornado, Ottawa
- When
- May 22, 6:25 PM CST to 6:34 PM CST
- Where
- Ottawa County, 3.61 mi NW of North Miami to 2.3 mi NNW of Cardin
- Rating
- EF1
- Path length
- 4.5 mi
- Path width
- 1,100 yd
- Continued into
- Cherokee, Ks (SGF)
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.953, -94.930
This is the first segment of a two-segment tornado. In Ottawa County, this large tornado developed southwest of the E 40 Road and S 530 Road intersection. It moved northeast damaging a few homes, destroying outbuildings, snapping or uprooting trees, and snapping power poles. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph. This tornado was observed by multiple people, and it produced a radar-detected debris signature. The tornado continued into Cherokee County, Kansas.
Tornado, Rogers
- When
- May 22, 6:26 PM CST to 6:27 PM CST
- Where
- Rogers County, 4.48 mi ESE of Catoosa to 4.53 mi SSE of Verdigris
- Rating
- EFU
- Path length
- 0.8 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.162, -95.673
This is the second segment of a two-segment tornado. This tornado was reported by a trained storm spotter. It developed south of Highway 412 in northern Wagoner County and moved east-northeast into southern Rogers County. There is no known damage from the tornado.
Hail, Rogers
- When
- May 22, 6:28 PM CST
- Where
- Rogers County, 3 mi E of Verdigris
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.230, -95.626
Hail, Rogers
- When
- May 22, 6:38 PM CST
- Where
- Rogers County, 1 mi NNW of Claremore
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.333, -95.607
Hail, Rogers
- When
- May 22, 6:38 PM CST
- Where
- Rogers County, 1.74 mi S of Tiawah
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 36.245, -95.574
Thunderstorm Wind, Rogers
- When
- May 22, 6:38 PM CST
- Where
- Rogers County, 1.74 mi S of Tiawah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.245, -95.574
Thunderstorm wind gusts were estimated to 60 mph by an NWS employee.
Tornado, Mayes
- When
- May 22, 7:09 PM CST to 7:19 PM CST
- Where
- Mayes County, 1.08 mi NNE of Pryor to 1.68 mi SSW of Green
- Rating
- EF1
- Path length
- 3.1 mi
- Path width
- 650 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.314, -95.311
This tornado developed on the north side of Pryor and moved north-northeast, damaging outbuildings, uprooting trees, and snapping large tree limbs. It dissipated near the Rocklahoma grounds, and produced a radar-detected debris signature. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Tornado, Osage
- When
- May 22, 7:28 PM CST
- Where
- Osage County, 6.7 mi W of Hominy
- Rating
- EFU
- Path length
- 0.2 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.420, -96.520
Trained storm spotters reported a brief tornado over open country.
Tornado, Osage
- When
- May 22, 7:31 PM CST
- Where
- Osage County, 4.9 mi W of Hominy
- Rating
- EFU
- Path length
- 0.2 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.420, -96.488
Trained storm spotters reported a brief tornado over open country.
Tornado, Mayes
- When
- May 22, 7:44 PM CST
- Where
- Mayes County, 3.5 mi NW of Locust Grove
- Rating
- EFU
- Path length
- 0.2 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.236, -95.214
Trained storm spotters reported a brief tornado. No known damage resulted from this tornado.
Tornado, Mayes
- When
- May 22, 7:52 PM CST to 8:02 PM CST
- Where
- Mayes County, 0.71 mi ESE of Boatman to 2.78 mi ENE of Salina
- Rating
- EF1
- Path length
- 5.3 mi
- Path width
- 400 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.266, -95.168
This tornado developed on the west side of Lake Hudson, and moved east-northeast across the lake south of Salina. It crossed Highway 82 and moved northeast uprooting trees, and snapping large tree limbs. The tornado dissipated near the E 483 Road, northeast of Salina. Based on the tree damage, maximum estimated wind in the tornado was 85 to 95 mph. Trained storm spotters observed this tornado.
Flash Flood, Osage
- When
- May 22, 8:14 PM CST to May 23, 12:00 AM CST
- Where
- Osage County, 3.31 mi SSW of Wynona to 3.15 mi SSW of Wynona
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.509, -96.361
Portions of Highway 99 were flooded south of Wynona.
Thunderstorm Wind, Osage
- When
- May 22, 8:29 PM CST
- Where
- Osage County, 0.75 mi SE of Barnsdall
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.562, -96.161
Thunderstorm winds were estimated to 75 mph.
Tornado, Delaware
- When
- May 22, 8:34 PM CST to 9:07 PM CST
- Where
- Delaware County, 1.05 mi NW of Jay to 6.24 mi E of Grove Arpt
- Rating
- EF2
- Path length
- 16.5 mi
- Path width
- 1,100 yd
- Continued into
- McDonald, Mo (SGF)
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.431, -94.814
This is the first segment of a two-segment tornado. The tornado developed on the west side of Jay and moved northeast severely damaging two homes and snapping numerous trees and power poles near Highway 59. The tornado continued northeast, destroying two mobile homes and snapping trees and power poles near the intersection of the E 380 Road and S 630 Road. It then moved northeast across heavily wooded terrain, crossed the E 340 Road, and then the E 290 Road. Trees were uprooted, large tree limbs were snapped, power poles were blown down, and outbuildings were damaged by the tornado throughout this wide and lengthy portion of the path. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph. It was observed by multiple people and produced a radar-detected debris signature. The tornado continued into McDonald County, Missouri.
Flash Flood, Washington
- When
- May 22, 8:44 PM CST to 10:15 PM CST
- Where
- Washington County, 2 mi SE of Bartlesville to 2.35 mi SE of Bartlesville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.730, -95.975
Roads were flooded and closed east and southeast of Bartlesville.
Flash Flood, Osage
- When
- May 22, 9:01 PM CST to May 23, 12:00 AM CST
- Where
- Osage County, 1.11 mi SSE of Hominy to 1.75 mi SSE of Hominy
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.406, -96.391
Portions of Tee Pee Road from Eastern Avenue to Highway 20 were flooded and closed.
Thunderstorm Wind, Pawnee
- When
- May 22, 10:10 PM CST
- Where
- Pawnee County, 1 mi SE of Cleveland
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.310, -96.457
Strong thunderstorm wind uprooted and snapped trees, and blew off a portion of the roof of a home.
Hail, Rogers
- When
- May 22, 10:36 PM CST
- Where
- Rogers County, 5 mi E of Oologah
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.450, -95.610
Thunderstorm Wind, Craig
- When
- May 22, 11:38 PM CST
- Where
- Craig County, 0.4 mi ENE of Vinita Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.623, -95.144
Strong thunderstorm wind uprooted trees and snapped large tree limbs.
Thunderstorm Wind, Craig
- When
- May 22, 11:38 PM CST
- Where
- Craig County, 0.92 mi N of Vinita Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.633, -95.149
Strong thunderstorm wind uprooted trees and snapped large tree limbs.
Tornado, Craig
- When
- May 22, 11:39 PM CST to 11:40 PM CST
- Where
- Craig County, 4 mi SE of Vinita to 3.49 mi E of Vinita Arpt
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 150 yd
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.609, -95.099
This tornado was reported by a trained storm spotter. The tornado snapped large tree limbs and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.
Thunderstorm Wind, Craig
- When
- May 22, 11:45 PM CST
- Where
- Craig County, 3.26 mi SSW of Todd
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.627, -95.044
Strong thunderstorm wind uprooted trees and snapped large tree limbs.
Tornado, Craig
- When
- May 22, 11:48 PM CST to 11:51 PM CST
- Where
- Craig County, 5.37 mi S of Todd to 4.04 mi SSE of Todd
- Rating
- EF1
- Path length
- 2.6 mi
- Path width
- 1,100 yd
- Continued into
- Delaware, Ok (TSA)
- Reported by
- NWS Storm Survey
- Coordinates
- 36.594, -95.039
This is the first segment of a two-segment tornado. This large tornado developed east of Highway 82 and south of Highway 69/60, where trees were uprooted. It moved northeast into Delaware County at the E 280 Road, where trees were uprooted. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
Tornado, Delaware
- When
- May 22, 11:51 PM CST to May 23, 12:00 AM CST
- Where
- Delaware County, 2.86 mi NW of Cleora to 3.09 mi N of Bernice
- Rating
- EF1
- Path length
- 6 mi
- Path width
- 1,100 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.614, -94.999
This is the second segment of a two-segment tornado. This large tornado moved into Delaware County near the E 280 Road, where trees were uprooted. It moved northeast snapping and uprooting numerous trees, snapping power poles, destroying outbuildings, and damaging homes until it dissipated on Grand Lake near the Ottawa County line. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 22 to 23, 201932 injured · $170 million · EF3 · 23 events
- Tornadoes and Hail in Iowa, May 22, 20191 death · 1 injured · $535,000 · EF2 · 5 events
- Flooding in Arkansas, May 22 to 31, 20191 death · 4 events
- Heat in South Carolina, May 22, 20191 death · 1 event
- Flooding in Iowa, May 22 to 31, 2019$1.3 million · 13 events
- Tornadoes and Hail in Illinois, May 22 to 23, 2019$1,000 · EF1 · 67 events
- High Wind and Strong Wind in Wisconsin, May 22, 2019$87,000 · 50 kt wind · 8 events
- Tornado and Hail in Oklahoma, May 22, 2019$3,000 · EF1 · 6 events
- Tornado and Damaging Winds in Illinois, May 22, 2019EF1 · 3 events
- Flooding in Iowa, May 22 to 31, 2019$24,000 · 2 events
- Damaging Winds in Illinois, May 22 to 23, 201972 kt wind · 18 events
- Hail and Damaging Winds in Illinois, May 22 to 23, 20191.25 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830276, 832380, 830277, 830280, 830645, 830281, 830306, 830314, 827397, 827398, 827399, 830315, 830316, 827404, 827405, 827407, 830317, 830330, 827412, 830344, 827414, 827415, 830634, 830640, 830637, 827426, 827427, 827428, 827430, 830644, 830647, 830648, 830649, 830653, 827437, 827438, 830679, 827439, 827440, 827441, and more.